Follow
Share

My step-dad resides in an Alzheimer's facility, meds include Seroquel and lorazepam but his bad behavior returns shortly after dose is taken. Not combative with people, has special wardrobe due to chronic undressing. this man was conservative, inhibited, God-fearing, and honestly one of the most low-key (almost boring) people i've ever known (he and my Mom have been married for 39 yrs). I'm trying to find out what to expect next.....none of the other residents do what he does. Any input would be greatly appreciated.

This question has been closed for answers. Ask a New Question.
Find Care & Housing
SUNDOWNER'S, posted on your previous question.
Helpful Answer (0)
Report

Gerry there is no normal with this destructive disease. All the right things seem to be being done for your Dad. If he is not already in a locked facility that is where he needs to be for his own protection and that of others. In view of these changes it sounds as though his medications may need to be reviewed. Unfortunately a person's previous personality and behavior does not seem to follow them into dementia. It is so sad to see. There is no normal and future behavior is totally unpredictable. This is so hard for you but many people here are ready to offer their support.
Helpful Answer (1)
Report

Very astute...in March he went to ER for a fall (after tossing his room), diagnosed with pneumonia and the staff psychiatrist indicated that may have caused his behavior. infection cleared, returned to a facility, within two weeks he continued his destructive behavior. has been to ER a few times since, they always complete urinalysis/blood work to check for infection.
Helpful Answer (0)
Report

I'm not sure if you realized it, but your original question received several answers a couple of days ago. Here is a link for your original post. It's almost identical. Maybe you will get some advice there.
https://www.agingcare.com/questions/dementia-patients-flip-furniture-and-toss-rooms-183777.htm
Helpful Answer (0)
Report

Has the doctor who is prescient these drugs been informed of his behavior? Is this a sudden change in his behavior, which might signal an infection?
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.